Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 4, 2006, 2:25 PM EDT for Beaufort County, Pamlico County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 4, 2006, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:52 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 10:52 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1052 AM EDT FRI AUG 4 2006
.SHORT TERM /REST OF TODAY/...ONE LAST DAY OF EXTREME HEAT AND
HUMIDITY ACROSS EASTERN NC TODAY AS THE AIRMASS HAS CHANGED VERY
LITTLE THIS WEEK. H85 TEMPS REMAINS AROUND 20C ON THE 12Z KMHX
SOUNDING WITH A VERY UNSTABLE AIRMASS IN PLACE...LI OF -7 AND CAPE
AROUND 5700 J/KG WITH THE FORECAST MAX TEMP. PRESENTLY SKIES ARE
CLEAR WHICH HAS ALLOWED FOR A RAPID WARM-UP AGAIN THIS MORNING
WITH HEAT INDICES AROUND 100F ACROSS MOST OF THE REGION AS OF
10AM. HOWEVER...AN APPROACHING FRONTAL SYSTEM...A LEE TROUGH
ACROSS CENTRAL NC AND THE AFTERNOON SEABREEZE WILL PROVIDE FOCUS
FOR CONVECTION BEGINNING LATE THIS AFTERNOON. PRESENT LOW END
CHANCE POPS IN THE FORECAST LOOKS GOOD AND NO UPDATES TO THE ZONES
ARE PLANNED THIS MORNING BUT WILL MAKE MINOR ADJUSTMENTS TO THE
GRIDS.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE REST OF THE
DAY...WITH SCT AFTERNOON TSRA POSSIBLE. HEAVY RAIN WILL BE POSSIBLE
IN ANY SHOWER ACTIVITY...WHICH COULD LOWER VSBYS TO IFR BRIEFLY.
&&
.MARINE...PLEASANT BOATING CONDITIONS CURRENTLY ACROSS THE COASTAL
WATERS...WITH WINDS UNDER 15KT AND SEAS AROUND 3FT. THE WINDS WILL
PICK UP A BIT DOWN ALONG THE S COASTS AS THE SEA BREEZE COMBINED
WITH SW FLOW COULD PRODUCE SOME 15 TO 20 KT WINDS AND SOME CHOPPY 3
FT WAVES. LOW THREAT OF RIP CURRENTS EXPECTED. NO CHANGES OR UPDATES
PLANED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING FOR NCZ029-044>047-079>081-090>095-098-
103-104 UNTIL 6 PM FRIDAY.
MARINE...NONE.
&&
SHORT TERM...KENNEDY
AVIATION...JAMISON
MARINE...JAMISONHazardous weather outlook, Aug 4, 3:57 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EDT FRI AUG 4 2006 NCZ029-044>047-079>081-090>095-098-103-104-050800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 357 AM EDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM THIS EVENING FOR HEAT INDEX VALUES OF 110 TO 115 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL WHICH MAY PRODUCE SOME FLOODING OF LOW-LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Aug 4, 1:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 152 PM EDT FRI AUG 4 2006 NCZ080-041815- BEAUFORT- 152 PM EDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT COUNTY UNTIL 215 PM EDT... AT 152 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL BEAUFORT COUNTY...OR ABOUT 8 MILES SOUTH OF RIVER ROAD...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL SOUTHERN BEAUFORT COUNTY AT 210 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AURORA AND BLOUNTS CREEK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 21
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:36 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 54 min |
| Aug 4, 3:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 4, 6:06 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 39 min |
| Aug 4, 7:53 PM EDT | Special Marine Warning | MHX | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.